MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Discoloration (2074); Nodule (4551); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed by merz north america as non-serious.The event of injection site nodule was assessed as expected based on the currently valid us instructions for use leaflet of radiesse and possibly related to the treatment with radiesse.Off label use of device was coded only for formal reasons.Injection into the neck is no approved indication for radiesse in us.Based on the information provided, there was no evidence of a reportable death, serious injury, or malfunction.Merz causality re-assessment due to follow-up information received on 08-jul-2025: the batch record review for radiesse(+), lot a00163350, contains nonconformance reports or corrective/preventive actions related to this lot, but none that would have contributed to this event.A lot search in the global safety database was conducted on the reported lot (batch a00163350) and no similar events were noted.This case was upgraded to serious.The suspect product was recoded from radiesse to radiesse(+).The outcome of the event was considered as resolving.The reporters causality for the event non-inflammatory nodules was changed from reasonable possibility/suspected to related.This case was assessed by merz north america as serious.The event of injection site nodule was assessed as expected based on the currently valid us instructions for use leaflet of radiesse(+) and possibly related to the treatment with radiesse(+).Off label use of device and product preparation issue were coded only for formal reasons.Injection into the neck is no approved indication for radiesse(+) in us.Dilution of radiesse(+) with nutritive complex poli revitalizing toskani brand for injection into the neck is not approved based on the currently valid us instructions for use leaflet of radiesse(+).Based on the information provided, this case was assessed as reportable to the fda as the event of injection site nodule was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from a us health care professional and concerns a patient.The patient was injected with radiesse into the neck (off label use of device), in (b)(6) 2025, reported as 2 months prior to the time of this report.Radiesse was hyperdiluted at a 2:1 ratio.In 2025, 3 weeks after the radiesse injection, the patient experienced nodules on the interior part of the neck.Health care professional treated nodules with hyaluronidase, with no improvement, and wanted to know protocol for treating the nodules.Due to the provided information, the outcome of the event was considered as not resolved.Follow-up information was received on 08-jul-2025: this case was upgraded to serious.The suspect product was recoded from radiesse to radiesse (+).Patients initials, date of birth, age, gender (female) and weight (54 kg) were provided.She was 52 years old at the time of the event.The patient was injected with a total of 3 ml of radiesse (+), on (b)(6) 2025.Batch number was reported as a00163350 (expiry date: 01-sep-2026).The batch record review was received and the lot number for radiesse (+) was confirmed as a00163350 (expiry date: 01-sep-2026).A lot search in the global safety database was conducted.Radiesse (+) was hyperdiluted in 6 ml of nutritive complex poli revitalizing (ncpr) toskani brand (product preparation issue, off label use of device).Medical history, concomitant medication, prior aesthetic treatments, and previous injections in the area treated with radiesse (+) were reported as none.On (b)(6) 2025, 42 days after the radiesse (+) injection, the patient experienced non-inflammatory nodules on the anterior neck.In 2025, reported as six weeks after the procedure, the nodules were felt by the patient.The nodules were without pain or erythema and were evident over the anterior projection of subjacent muscles with neck extension.On (b)(6) 2025 (ambiguously reported as 8 weeks later), at the follow up consultation, subcutaneous nodules without inflammation were detected on physical examination (pe).The nodules were mobile, ambiguously reported as hard with gummy consistency, were of different sizes with the largest being 1 cm.On (b)(6) 2025, 20 ml of saline with 500 units of hyaluronidase were injected on the whole area through a cannula (25 gauge, 38 mm).Massage was performed and massage at home was prescribed.On (b)(6) 2025, no improvement was seen.Saline was infiltrated again into the nodules, with a 3 ml syringe and a 29 gauge needle over each nodule to make sure that the nodules were penetrated.After that, microneedling was done at 0.5 mm with a cosmopen device over each area with approximately 10 passes per nodule and with massage right after.On (b)(6) 2025 at a follow-up consultation, some improvement was seen on the majority of the nodules.Same mechanism of infiltration was applied, plus the sylfirmx device (radiofrequency with microneedling) at 0.5-2 mm depth with pulsed wave 4 (pw4).Several passes (6-8) were done over the nodules.Lumicen toskani was immediately applied topically to enhance recovery and alastin balm was given to be used over treated areas with a massage indication.On (b)(6) 2025, the biggest nodule was resolved and the majority of the nodules improved in size.They were almost undetectable in sight but were still palpable.Two weeks after the time of the report, a sylfirmx plus infiltration was scheduled.No laboratory tests were performed.The resolution of the event was in progress.Due to the provided information, the outcome of the event was considered as resolving (changed from not resolved).In the opinion of the reporter, the event was related to radiesse (+), and the main factor for the outcome was that they (the provider) changed the usual dilution for the neck area from 3:1 to 2:1.The reporters causality for the event nodules was therefore changed from reasonable possibility/suspected to related.As reported, the event was probably not permanent, and treatment was necessary to accelerate recovery and to prevent permanent damage.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as non-serious.The event of injection site nodule was assessed as expected based on the currently valid us instructions for use leaflet of radiesse and possibly related to the treatment with radiesse.Off label use of device was coded only for formal reasons.Injection into the neck is no approved indication for radiesse in us.Based on the information provided, there was no evidence of a reportable death, serious injury, or malfunction.Merz causality re-assessment due to follow-up information received on july 8, 2025: the batch record review for radiesse(+), lot a00163350, contains nonconformance reports or corrective/preventive actions related to this lot, but none that would have contributed to this event.A lot search in the global safety database was conducted on the reported lot (batch a00163350) and no similar events were noted.This case was upgraded to serious.The suspect product was recoded from radiesse to radiesse(+).The outcome of the event was considered as resolving.The reporters causality for the event non-inflammatory nodules was changed from reasonable possibility/suspected to related.This case was assessed by merz north america as serious.The event of injection site nodule was assessed as expected based on the currently valid us instructions for use leaflet of radiesse(+) and possibly related to the treatment with radiesse(+).Off label use of device and product preparation issue were coded only for formal reasons.Injection into the neck is no approved indication for radiesse(+) in us.Dilution of radiesse(+) with nutritive complex poli revitalizing toskani brand for injection into the neck is not approved based on the currently valid us instructions for use leaflet of radiesse(+).Based on the information provided, this case was assessed as reportable to the fda as the event of injection site nodule was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on august 4, 2025: the event hyperpigmentation was added.The event of injection site hyperpigmentation was assessed as expected based on the currently valid us instructions for use leaflet of radiesse(+).Possible confounding factor related to the added event hyperpigmentation includes the corrective treatment with sylfirmx, but information at this time is sparse.Nevertheless, the reported added event can occur after treatment with radiesse(+) and a contributory role of the treatment with radiesse(+) cannot be ruled out with certainty.Causality for the added event is therefore assessed as possibly related to the treatment with radiesse(+).Causality for the previously reported event remains unchanged as possibly related to the treatment with radiesse(+).Based on the information provided, this case was assessed as reportable to the fda as the event of injection site nodule was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from a us health care professional and concerns a patient.The patient was injected with radiesse into the neck (off label use of device), in (b)(6) 2025, reported as 2 months prior to the time of this report.Radiesse was hyperdiluted at a 2:1 ratio.In 2025, 3 weeks after the radiesse injection, the patient experienced nodules on the interior part of the neck.Health care professional treated nodules with hyaluronidase, with no improvement, and wanted to know protocol for treating the nodules.Due to the provided information, the outcome of the event was considered as not resolved.Follow-up information was received on july 8, 2025: this case was upgraded to serious.The suspect product was recoded from radiesse to radiesse(+).Patients initials, date of birth, age, gender (female) and weight (54 kg) were provided.She was 52 years old at the time of the event.The patient was injected with a total of 3 ml of radiesse(+), on (b)(6) 2025.Batch number was reported as a00163350 (expiry date: september 1, 2026).The batch record review was received and the lot number for radiesse(+) was confirmed as a00163350 (expiry date: september 1, 2026).A lot search in the global safety database was conducted.Radiesse(+) was hyperdiluted in 6 ml of nutritive complex poli revitalizing (ncpr) toskani brand (product preparation issue, off label use of device).Medical history, concomitant medication, prior aesthetic treatments, and previous injections in the area treated with radiesse(+) were reported as none.On (b)(6) 2025, 42 days after the radiesse(+) injection, the patient experienced non-inflammatory nodules on the anterior neck.In 2025, reported as six weeks after the procedure, the nodules were felt by the patient.The nodules were without pain or erythema, and were evident over the anterior projection of subjacent muscles with neck extension.On (b)(6) 2025 (ambiguously reported as 8 weeks later), at the follow up consultation, subcutaneous nodules without inflammation were detected on physical examination (pe).The nodules were mobile, ambiguously reported as hard with gummy consistency, were of different sizes with the largest being 1 cm.On (b)(6) 2025, 20 ml of saline with (b)(4) units of hyaluronidase were injected on the whole area through a cannula (25 gauge, 38 mm).Massage was performed and massage at home was prescribed.On (b)(6) 2025, no improvement was seen.Saline was infiltrated again into the nodules, with a 3 ml syringe and a 29 gauge needle over each nodule to make sure that the nodules were penetrated.After that, microneedling was done at 0.5 mm with a cosmopen device over each area with approximately 10 passes per nodule and with massage right after.On (b)(6) 2025 at a follow-up consultation, some improvement was seen on the majority of the nodules.Same mechanism of infiltration was applied, plus the sylfirmx device (radiofrequency with microneedling) at 0.5-2 mm depth with pulsed wave 4 (pw4).Several passes (6-8) were done over the nodules.Lumicen toskani was immediately applied topically to enhance recovery and alastin balm was given to be used over treated areas with a massage indication.On (b)(6) 2025, the biggest nodule was resolved and the majority of the nodules improved in size.They were almost undetectable in sight but were still palpable.Two weeks after the time of the report, a sylfirmx plus infiltration was scheduled.No laboratory tests were performed.The resolution of the event was in progress.Due to the provided information, the outcome of the event was considered as resolving (changed from not resolved).In the opinion of the reporter, the event was related to radiesse(+), and the main factor for the outcome was that they (the provider) changed the usual dilution for the neck area from 3:1 to 2:1.The reporters causality for the event nodules was therefore changed from reasonable possibility/suspected to related.As reported, the event was probably not permanent, and treatment was necessary to accelerate recovery and to prevent permanent damage.Follow-up information was received on august 4, 2025: the event hyperpigmentation was added.In 2025, after the radiesse(+) injection, the patient also experienced a hyperpigmentation.On (b)(6) 2025, the patient was seen again for her follow-up and sylfirmx treatment.On physical examination, she still presented with visible nodules, but reduced in both number and size, though still palpable.At the time of this report, the areas that received additional passes with sylfirmx showed mild hyperpigmentation.During this visit, a new session of saline infiltration was performed using a 10 ml syringe and a 29g needle.Immediately after, sylfirmx treatment was repeated over the entire neck, using the same parameters as the previous session, with only 3 passes over the nodular areas, one of them at a depth of 2 mm.Topical lidocaine 10% was applied for 30 minutes prior to all procedures.The patient was scheduled for a follow-up appointment in 2 months.Current status of the nodules was reported as still resolving.The outcome of the event hyperpigmentation was unknown.The outcome of the event nodules remained unchanged.In the opinion of the reporter, the event hyperpigmentation was of mild intensity.

Brand Name
RADIESSE(+)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key22522815
Report Number3013840437-2025-00098
Device Sequence Number15473515
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3260901A001633501
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue Number8063M0K2
Device Lot NumberA00163350
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age53 YR
Patient SexFemale
Patient Weight54 KG